Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Mar 1, 2017, 7:09 AM EST for Jackson County, Jennings County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 7:09 AM EST (12:09 UTC)
- Expired
- Mar 1, 2017, 10:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -229 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Mar 1, 5:41 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 1, 5:41 AM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 541 AM EST Wed Mar 1 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 220 AM EST Wed Mar 01 2017 Severe thunderstorm threat will remain through noon today. Then, a strong cold front will move through the area and bring colder temperatures to the area. Northern locales could see a brief mix of rain to snow this evening, before an upper system to the eastern Great Lakes. After that, a clipper systems could bring rain or snow showers to all or parts of the area Thursday afternoon and night and again Friday night. Meanwhile, warmer and dry weather is expected the rest of the weekend with the next chance of showers early next week as another low pressure system approaches from the west. && .NEAR TERM /Today and Tonight/... Issued at 220 AM EST Wed Mar 01 2017 Main focus continues to be on the severe threat through late morning. Tornado Watches 48 and 49 remain in effect for Indianapolis and south through 5 am and north of Indianapolis through 7 am. Latest radar trends and High Resolution Rapid Refresh reflectivity progs suggest the squall line will reach Indianapolis and Terre Haute around 10z and our far southern tier around 12z. All types of severe are still on the table, although instability was really dropping off, lending low confidence in widespread damage. The front should move through 12z-17z which should put an end to the thunder threat in general. Although, trailing upper trough could generate a few showers, especially north. Could even see a few flakes of snow briefly mix in far north during the evening before the precipitation ends with the exiting trough. Temperatures will plummet late this afternoon and tonight in the wake of the cold front, a twisted irony to the first day of meteorological Spring. Overnight in the upper 20s and lower 30s per conshort look good. && .SHORT TERM /Thursday through Friday night/... Issued at 220 AM EST Wed Mar 01 2017 Main focus for the short term will be on timing of a pair of Alberta clippers that are headed our way. Deterministic models in good agreement that the first of these will move across Thursday night and bring precipitation chances to northern parts of the forecast area Thursday afternoon and the rest of the forecast area by Thursday evening. After another brief break, another clipper will bring precipitation chances in Friday night. The first one should start off as rain and mix with or change to snow Thursday night from north to south. The second, looks like snow for entire event. Either way, looks like either way any accumulation would be minor. Superblend below normal temperatures look good based on low level thermals and expected. Friday looks to be the coldest day with highs only in the mid 30s to lower 40s. && .LONG TERM /Saturday through Tuesday Night/... Issued at 256 AM EST Wed Mar 1 2017 The above normal temperatures will return on Saturday and persist for the duration of the extended period. Highs will climb back into the 60s with lows generally in the 40s. Meanwhile, dry conditions will prevail on Saturday and Sunday, but latest Superblend initialization has increasing pops by Sunday night as the next system enters the Upper Midwest. Rain chances will only increase further on Monday as moisture is drawn in ahead of the aforementioned system. As of now, there is no mention of thunder in the forecast, but this will continue to be monitored. Rain will taper off from west to east on Monday night with most of the forecast area dry by Tuesday morning. && .AVIATION /Discussion for the 011200Z TAF Issuance/... Issued at 541 AM EST Wed Mar 01 2017 The squall line will be southeast of BMG at issuance time. Looking at radar and lightning data trends, will keep thunder in through 14z at IND and HUF. Around the same time, the cold front should be close by. Flying conditions will tend to go from MVFR to VFR after 21z. Could still be some showers around, possibly even mixing with snow after 03z at LAF. However, coverage too low to mention. Winds will become west behind the front with sustained winds to near 20 knots and gusts to near 30 knots through 02z or so. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM EST this afternoon for INZ067>072. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....TDUD AVIATION...MK
Hazardous weather outlook, Mar 1, 5:53 AM EST, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 553 AM EST Wed Mar 1 2017 INZ021-028>031-035>049-051>057-060>065-067>072-021100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 553 AM EST Wed Mar 1 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Damaging winds, large hail and isolated tornadoes are possible this morning. Hazards: Damaging winds, large hail, isolated tornadoes and cloud to ground lightning. Timing: Through 11 am Discussion: A cold front will sweep east across central Indiana this morning. Much colder temperatures will return in the wake of the front. A few snowflakes could mix in with the rain showers north of Indianapolis this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Light snow is possible Thursday night and Friday night. Minot accumulation can not be ruled out. Discussion: .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Mar 1, 2:46 AM EST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
246 AM EST WED MAR 1 2017
INZ030-037>039-010815-
Clinton-Tipton-Boone-Hamilton-
246 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT CLINTON...BOONE...HAMILTON AND
TIPTON COUNTIES...
At 245 AM EST, a strong thunderstorm was located 9 miles east of
Frankfort, moving east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Frankfort, Noblesville, Lebanon, Tipton, Windfall City, Westfield,
Cicero, Sheridan, Arcadia, Thorntown, Kirklin, Atlanta, Sharpsville,
Michigantown, Kempton, Ulen, Morse Reservoir and Windfall.
This includes Interstate 65 between mile markers 137 and 154.
LAT...LON 4005 8587 4000 8669 4003 8670 4040 8653
4040 8631 4039 8631 4039 8628 4037 8628
4037 8624 4040 8624 4040 8586
TIME...MOT...LOC 0745Z 271DEG 61KT 4026 8634
DRTSpecial weather statement, Mar 1, 2:53 AM EST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
253 AM EST WED MAR 1 2017
INZ036-037-044>046-051>054-010830-
Owen-Clay-Montgomery-Morgan-Putnam-Hendricks-Boone-Parke-Vigo-
253 AM EST WED MAR 1 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VIGO...MORGAN...
HENDRICKS...CLAY...SOUTHEASTERN PARKE...NORTHERN OWEN...SOUTHERN
BOONE...SOUTHEASTERN MONTGOMERY AND PUTNAM COUNTIES...
At 253 AM EST, a strong thunderstorm was located near Brazil, or 7
miles east of Terre Haute, moving east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Terre Haute, Plainfield, Brownsburg, Zionsville, Martinsville,
Greencastle, Mooresville, Danville, Brazil, Avon, Pittsboro,
Whitestown, Cloverdale, Brooklyn, Prairie Creek, Monrovia,
Seelyville, Clayton, Jamestown and Roachdale.
This includes the following highways...
Interstate 65 between mile markers 128 and 136.
Interstate 70 between mile markers 9 and 68.
Interstate 74 between mile markers 47 and 69.
LAT...LON 4000 8668 4003 8624 3993 8625 3992 8633
3977 8633 3936 8637 3934 8663 3936 8665
3934 8666 3926 8760
TIME...MOT...LOC 0753Z 271DEG 61KT 3951 8725
DRTLocal storm report, Mar 1, 5:40 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HAIL 1 WSW WHITEHALL 39.17N 86.59W
03/01/2017 U0.25 INCH MONROE IN PUBLIC
REPORT VIA TWITTER.
&&
KHLocal storm report, Mar 1, 5:47 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 2 NNE BLOOMINGDALE 39.85N 87.23W
03/01/2017 M0.30 INCH PARKE IN TRAINED SPOTTER
0.3 IN/HR SUSTAINED WINDS OF 18-24 MPH.
&&
KHLocal storm report, Mar 1, 6:49 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND DMG 5 SSW KIRKLIN 40.13N 86.39W
03/01/2017 BOONE IN PUBLIC
TREE DAMAGE ALONG STATE ROAD 47 REPORT VIA
TWITTER.
&&
KHLocal storm report, Mar 1, 6:59 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM FLOOD 5 SE SEYMOUR 38.91N 85.82W
03/01/2017 JACKSON IN PUBLIC
US 31 FLOODED - 8 INCHES ABOVE ROAD.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:23 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 37 min |
| Feb 28, 10:35 PM EST | Tornado Warning | IND | Knox, Sullivan | 25 min |
| Mar 1, 12:33 AM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 28 min |
| Mar 1, 1:07 AM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 38 min |
| Mar 1, 1:20 AM EST | Areal Flood Warning | IND | Jackson, Jennings | 6 hr |
| Mar 1, 2:14 AM EST | Special Weather Statement | IND | Montgomery | 31 min |
| Mar 1, 2:46 AM EST | Special Weather Statement | IND | Boone, Clinton, Hamilton, Tipton | 29 min |
| Mar 1, 2:53 AM EST | Special Weather Statement | IND | Clay, Hendricks, Morgan, Putnam | 37 min |
| Mar 1, 4:50 AM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 20 min |
| Mar 1, 5:36 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jennings, Johnson, Rush and 1 more | 39 min |
| Mar 1, 6:02 AM EST | Severe Thunderstorm Warning | IND | Jennings | 22 min |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Jackson, Jennings, Washington | 13 hr |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 3 days |
| Mar 1, 11:23 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.